Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 8, NWS Amarillo, TX

April 29, 201116 counties in Texas

NWS Amarillo, TX issued this wind advisory at Apr 29, 2011, 4:46 AM CDT for 16 counties in Texas. It took effect at Apr 29, 2011, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 4:46 AM CDT (09:46 UTC)
In effect from
Apr 29, 2011, 11:00 AM CDT
Expired
Apr 29, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Lipscomb County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 40 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4177 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS74 KAMA 290946
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
446 AM CDT FRI APR 29 2011

TXZ001-006-011>020-291815-
/O.NEW.KAMA.WI.Y.0008.110429T1600Z-110430T0100Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA...
AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...
HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
446 AM CDT FRI APR 29 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR WESTERN AND SOUTHERN PARTS OF THE TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR WESTERN AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE.

* TIMING: WINDS WILL INCREASE LATE THIS MORNING AND THEN DIMINISH BY
  8 PM.

* WINDS: SOUTHWEST AND SOUTH WINDS OF 35 MPH WITH GUSTS ABOVE 50 MPH
  ARE EXPECTED.

* IMPACTS: STRONG WINDS WILL CAUSE ANY FIRE TO SPREAD RAPIDLY. STRONG
  WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JC
3 follow-up statements
844 
WWUS74 KAMA 291603
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1103 AM CDT FRI APR 29 2011

TXZ005-009-010-300100-
/O.EXA.KAMA.WI.Y.0008.110429T1600Z-110430T0100Z/
LIPSCOMB-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI...
CANADIAN
1103 AM CDT FRI APR 29 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE
NORTHEAST TEXAS PANHANDLE.

* TIMING: STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON AND EARLY
  EVENING...BEFORE DIMINISHING BY 8 PM.

* WINDS: SOUTH TO SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS AROUND 50 MPH
  ARE EXPECTED.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE ANY FIRE TO
  SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ001-006-011>020-300100-
/O.CON.KAMA.WI.Y.0008.000000T0000Z-110430T0100Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA...
AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...
HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
1103 AM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WESTERN AND SOUTHERN PORTIONS OF THE TEXAS PANHANDLE. 

* TIMING: STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON AND EARLY
  EVENING...BEFORE DIMINISHING BY 8 PM. 

* WINDS: SOUTHWEST AND SOUTH WINDS AROUND 35 MPH WITH GUSTS UP TO 55
  MPH ARE EXPECTED. 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE ANY FIRE TO
  SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KB
070 
WWUS74 KAMA 292041
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT FRI APR 29 2011

TXZ007-300100-
/O.EXA.KAMA.WI.Y.0008.000000T0000Z-110430T0100Z/
MOORE-
INCLUDING THE CITY OF...DUMAS
341 PM CDT FRI APR 29 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE
MAJORITY OF THE TEXAS PANHANDLE.

* TIMING: STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON AND 
  EARLY EVENING...BEFORE DIMINISHING BY 8 PM. 

* WINDS: SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE
  EXPECTED.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE 
  ANY FIRE TO SPREAD RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ001-005-006-009>020-300100-
/O.CON.KAMA.WI.Y.0008.000000T0000Z-110430T0100Z/
DALLAM-LIPSCOMB-HARTLEY-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...BOOKER...HIGGINS...FOLLETT...
HARTLEY...CHANNING...MIAMI...CANADIAN...VEGA...AMARILLO...
PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...
CANYON...CLAUDE...CLARENDON...WELLINGTON
341 PM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
THE MAJORITY OF THE TEXAS PANHANDLE.

* TIMING: STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON AND 
  EARLY EVENING...BEFORE DIMINISHING BY 8 PM. 

* WINDS: SOUTHWEST AND SOUTH WINDS AROUND 35 MPH WITH GUSTS UP 
  TO 55 MPH ARE EXPECTED. 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE 
  ANY FIRE TO SPREAD RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KB
811 
WWUS74 KAMA 300043 AAA
NPWAMA

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CDT FRI APR 29 2011

TXZ001-005>007-009>020-300145-
/O.EXP.KAMA.WI.Y.0008.000000T0000Z-110430T0100Z/
DALLAM-LIPSCOMB-HARTLEY-MOORE-ROBERTS-HEMPHILL-OLDHAM-POTTER-
CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...BOOKER...HIGGINS...FOLLETT...
HARTLEY...CHANNING...DUMAS...MIAMI...CANADIAN...VEGA...AMARILLO...
PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...
CANYON...CLAUDE...CLARENDON...WELLINGTON
743 PM CDT FRI APR 29 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING FOR MUCH OF 
THE TEXAS PANHANDLE...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING FOR MUCH OF 
THE TEXAS PANHANDLE. 

SUSTAINED WINDS HAVE DECREASED BELOW 35 MPH AND ARE EXPECTED TO
REMAIN BELOW 35 MPH TONIGHT.

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:30 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 29, 3:30 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT FRI APR 29 2011

.DISCUSSION...
STRONG WINDS AND FIRE WEATHER CONCERNS FOR TODAY ARE THE MAIN ISSUE
OF THE FCST.

SFC TROF EXPECTED TO DEEPEN RAPIDLY TDA AS IT MOVES OUT OF ERN NM
AND ACROSS WRN AND CENTRAL SECTIONS OF PNHDLS.  ABUNDANCE OF SUN
WILL PROMOTE DEEP MIXING...ALLOWING STRONG WINDS ALOFT TO REACH THE
SFC.  HAVE ISSUED WND ADZY FOR WRN AND SRN PARTS OF TX PNHDL...
WHERE TIGHT PRESSURE GRADIENT WILL BE SUPPORTED BY H7 VORTICITY MAX
WHICH IS EXPECTED TO TRAVERSE THE AREA THIS AFTN AND EVE.

COLD FRONT SHIFTS WINDS TO NWLY AND NLY TNGT.  NO POPS WITH FROPA
DUE TO VERY DRY AIRMASS.

HAVE RETAINED LOW POPS NWRN ZONES SAT AFTN AS SHORTWAVE TROF MAY
PROVIDE SUFFICIENT LIFT ALONG RETREATING BNDRY.  HAVE RETAINED TSTM
POPS SAT NGT ACROSS SERN TX PNHDL...AS ADDITIONAL ENERGY ABOVE
UPSLOPE WINDS ARE EXPECTED IN REGION OF MODEST INSTBY.  SHOWERS
EXPECTED ELSEWHERE...WITH SOME LIGHT SNOW POSSIBLY MIXING IN AFTER
MIDNIGHT ACROSS NWRN CORNER OF FCST AREA.  NO ACCUMULATIONS
EXPECTED DUE TO WARM GROUND AND LESS THAN IDEAL SETUP.

SLGT CHC POPS RETAINED ON SUN AS UPSLOPE FLOW CONTINUES.  NO POPS
THEREAFTER.  03

COCKRELL

&&

.FIRE WEATHER...
A SURFACE LOW PRESSURE TROUGH WILL INTENSIFY DURING THE DAY AS IT
MOVES OUT OF EASTERN NEW MEXICO INTO WESTERN AND CENTRAL PARTS OF
THE PANHANDLES TODAY. THIS WILL ALLOW FOR DRY SOUTHWEST AND SOUTH
WINDS TO INCREASE TO AROUND 20 TO 35 MPH WITH HIGHER GUSTS. MINIMUM
AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 PERCENT ARE EXPECTED ACROSS
ALL OF THE PANHANDLES TODAY. CRITICAL TO EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS CAN BE EXPECTED BY NOON TODAY...WITH THESE
CONDITIONS CONTINUING THROUGH THIS EVENING OVER ALL OF THE
PANHANDLES. A COLD FRONT WILL PUSH ACROSS THE PANHANDLES TONIGHT...
ABRUPTLY SHIFTING WINDS TO THE NORTHWEST AND NORTH. THE COLD FRONT
WILL WILL BRING MUCH COOLER AND MORE MOIST AIR TO THE PANHANDLES AS
THE WINDS BECOME NORTHEAST AND EAST ON SATURDAY. FIRE WEATHER
CONCERNS WILL BE BELOW ELEVATED LEVELS ON SATURDAY DUE TO THE HIGHER
RELATIVE HUMIDITIES EXPECTED.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                92  44  69  36  55 /   0   0  10  30  20
BEAVER OK                  89  44  65  36  57 /   0   5  10  40  20
BOISE CITY OK              87  38  59  32  52 /   0   5  20  50  20
BORGER TX                  92  50  68  39  57 /   0   5  10  40  20
BOYS RANCH TX              93  45  68  38  57 /   0   5  10  30  20
CANYON TX                  93  47  72  37  56 /   0   0  10  30  20
CLARENDON TX               94  50  72  42  56 /   0   0  10  30  20
DALHART TX                 89  39  64  35  53 /   0   5  10  50  20
GUYMON OK                  89  39  62  36  57 /   0   5  10  40  20
HEREFORD TX                92  48  77  37  55 /   0   0  10  30  20
LIPSCOMB TX                87  48  66  39  58 /   0   5  10  40  20
PAMPA TX                   87  47  66  36  56 /   0   0  10  30  20
SHAMROCK TX                87  50  71  44  57 /   0   0  10  30  20
WELLINGTON TX              91  52  76  45  59 /   0   0  10  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HARTLEY...OLDHAM...POTTER...RANDALL...WHEELER.

OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

10/03
Hazardous weather outlook, Apr 28, 3:14 PM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
314 PM CDT THU APR 28 2011

OKZ001>003-TXZ001>020-290815-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
314 PM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY ACROSS
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES. A RED FLAG WARNING IS IN EFFECT FOR ALL OF
THE PANHANDLES LATE FRIDAY MORNING THROUGH FRIDAY EVENING.

A WIND ADVISORY MAY BE REQUIRED ON FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST ONE FOURTH OF
THE TEXAS PANHANDLE SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

A MIX OF LIGHT RAIN AND LIGHT SNOW MAY OCCUR SATURDAY NIGHT
ACROSS THE WESTERN ONE THIRD OF THE OKLAHOMA PANHANDLE AND THE
EXTREME NORTHWESTERN TEXAS PANHANDLE. NO ACCUMULATIONS OF SNOW ARE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY.

GOEHRING

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.